Doctor insights on:
Can augmentin (amoxicillin and clavulanate) cause rashes and if so how long will they last after stopping the antibiotic?
Yes. Up to 2 weeks.: Augmentin (amoxicillin and clavulanate) is Amoxicillin augmented with clavulanic acid. It enables Augmentin (amoxicillin and clavulanate) to kill bacteria resistant to amoxicillin. Like Amoxicillin Augmentin (amoxicillin and clavulanate) can cause an allergic rash - hives and angioedema usually appearing right after the 1st dose - or an Amoxicillin rash - red flat or raised spots that don't itch appearing on the 7-10th day of treatment. Once drug is stopped each rash is gone in 2 weeks. ...Read moreSee 1 more doctor answer
Started itching 12 hours after first dose of augmentin. No rash just itching a little. Should I take again? Nevert have had a reaction to amoxiciilin.
Pink or red spots: If it is an allergy then it looks like pink or red spots that are not regularly shaped. They can be scattered or they can run together. They can also look like welts or raised skin that changes over several hours. The welts would itch a lot. The red or pink spots don't usually itch or hurt. Severe allergies could involves pain in the feet or knees. ...Read more
I have red flat slightly itchy rash from augmentin (amoxicillin and clavulanate)? How should I treat it and when will it be gone? I stopped taking it.
I have an Augmentin (amoxicillin and clavulanate) rash. Is it typical for it to turn purple and white in the center and burn? What is a typical duration of these symptoms?
Is it normal for an itchy rash from augmentin (amoxicillin and clavulanate) to persist after being treated with 5 days of prednisone? This is day 5 after stopping pred,still spread
It can: It really depends on the mechanism causing the rash, the amount of augmentin (amoxicillin and clavulanate) taken before the rash developed, whether you are still taking the augmentin (amoxicillin and clavulanate), and of course, whether the augmentin (amoxicillin and clavulanate) was really the cause of the rash in the first place. One would need to consider a more prolonged prednisone taper or revisiting the original diagnosis. An Allergist can help ...Read more
Can augmentin (amoxicillin and clavulanate) XR cause a rash approximately 1 week after starting on it?
I accidently took a double dose of Augmentin (amoxicillin and clavulanate) this morning. I got a rash from it. Should I hold off on taking it again tonight?
Allergic rash: A double dose of Augmentin (amoxicillin and clavulanate) isn't harmful if not repeated several times. The higher dose probably isn't the reason for the rash. Allergic drug reactions like rash have nothing to do with dose. Because of the rash (not because of the double dose) you should check with your doctor before taking more. If your doc isn't available over the weekend, probably someone is covering for her, so call today. ...Read more
My child had been diagnosed with pneumonia a week ago. She is taking augmentin (amoxicillin and clavulanate) for 3 days now. Today saw rash on her chest, would could it be?
I took penicillin but I have an augmentin (amoxicillin and clavulanate) allergy, and now have rash?
When is a rash in reaction to Augmentin (amoxicillin and clavulanate) more severe than a "side effect?" I have a rash that is very itchy and spreading.
Stop drug, call doc: There is no difference between "side effect" and a severe reaction. Any side effect can be mild or severe. An itchy rash may not seem dangerous, but sometimes can progress and become serious very quickly. Stop the Augmentin (amoxicillin and clavulanate) immediately and contact the doctor who prescribed it. Most likely s/he will switch to a different antibiotic, and you may need to avoid penicillin-related drugs in the future. ...Read more
My daughter is taking Augmentin (amoxicillin and clavulanate) for a rash. She has been eating 1 Activia yogurt a day. She started with diahria yesterday. Increase or stop yogurt?
Augmentin (amoxicillin and clavulanate) : you need to increase yougart to twice daily. ...Read more
I have generalized itching on 12th day of augmentin (amoxicillin and clavulanate) plan for 20days due to submandibular abscess.No rash or other s/s, should I stop augmentin (amoxicillin and clavulanate)?
Yes: Skin reaction (such as itching) is one of the true signs of an allergy. Discontinuing the antibiotic is suggested on an immediate basis. Inform the prescribing doctor asap. Has the source of the abscess been determined and treated? The prescribed course of antibiotics seems very long in this case. ...Read moreSee 2 more doctor answers
Hi...I was taking
Augmentin for 2 days and developed a rash on my leg and on the head of my penis, the redness on my leg is going away but on my peni?
Reasonable to ...: To suspect skin reaction (allergy) after taking a drug like Augmentin (amoxicillin and clavulanate) is reasonable but not confirmative. Being not anaphylactic in nature, future repetitive experience may tell. At present, just leave it alone if bearable or just apply steroid-containing skin cream lightly 1-2 times daily and watch for 3-5 days; if not resolving as wished or worsening, seek evaluation and counseling timely. ...Read more
Please see your: Physician if you have an allergic rxn to antibiotics. ...Read more
Can augmentin cause a hive type of rash? Happened on 5th day. Rash that comes and goes.Red spots. Responds to benadryl (diphenhydramine) and or zyrtec.
Can augmentin (amoxicillin and clavulanate) cause a non-allergenic rash if pt has virus infection due to viral antibodies?
Yes: Yes, but it doesn't depend on a viral infection. Many meds, including antibiotics like Augmentin (amoxicillin and clavulanate) (amoxicillin/clavulanate) can cause bothersome rashes like contact dermatitis (an allergic reaction) or urticaria (hives). Less frequently & much more serious, it (like other meds) can cause a skin reaction called erythema multiforme and stevens-johnson syndrome requiring immediate medical attention. ...Read moreSee 1 more doctor answer
My 6month old is having serious allergic reaction to amoxicillin&clavulanate(augmentin (amoxicillin and clavulanate) prescribed by doc.Rash all over his body&face.What can I use?
Call your doctor: call the doctor who prescribed the antibiotics. Not all rashes are the same. They look different and can be caused by different things depending on if your child has had the antibiotic before and how many dishes the child has taken. Rashes in a child may be due to a virus and not antibiotics. Call your doctor. ...Read more